... was a quiet child in general. The dr started him on Ritilin, it has been a week now, he has changed to a Hyperactive child... is this normal? I thought it was going to calm him even more, not make him go wild
Ritalin - My child of 8 was diagnosed as ADD as he could not give attention in class very long. He?
Added 9 Sep 2014:
Thank you so much for the advise. That is exactly what I was thinking, that he is bored at school. When he first went for Sycological tests, it came out he was above average intellectually. But all his teachers, since grade R said he had attention problems in class. Other things like forgetful, cannot follow instructions, being impatient and easily frustrated then led to the medicine. But now I'm just not sure what to do. We use a state hospital, so getting access to the doctor is difficult (we originally waited 3 months for an appointment).
Added 9 Sep 2014:
He was not destructive or hyperactive (well until before the meds), he would not get all his work done in class, and the teacher says he would day-dream.
If its doing the opposite he doesn't need it. If he is a quiet child at home maybe the teacher needs to do something to keep his attention. He could be bored in class. I speak from experience here. I was bored to tears in the lower grades because they just didn't challenge me. I was reading at a 2nd grade level when I started kindergarten, then they want me to read "look dick, see jane".
Yes, either he is NOT ADD or this is the wrong medication for him. You need to talk to the Dr and find out what other options there are. It may be as Kaismama says if you dont have behavior problems at home. Sometimes these schools dont want to work with kids. They just seem to think drugging them up is the only way to deal with them. If he is truly ADD, it is likely that you would be having behavior problems at home. If I were you, I would study up on the symptoms of ADD and see if these are things that you are seeing in him at home too. If it is only a problem at school then it is something to do with school not being challenging enough to hold his attention or it may be as simple as having his eyes checked-perhaps he cannot see the board so he daydreams because he cant see or something like that.
- Ritalin Information for Consumers
- Ritalin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ritalin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Aug 2009 • 12 answers
Posted 4 Oct 2010 • 1 answer
Posted 3 Mar 2011 • 4 answers
Posted 17 Mar 2012 • 1 answer
Attention Deficit Hyperactivity Disorder (ADHD) - My psychiatrist won't give me any medications for?
Posted 18 Jun 2014 • 1 answer